Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 11, 2018, 2:21 PM CDT for Autauga County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2018, 2:21 PM CDT (19:21 UTC)
- Expired
- Jun 11, 2018, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
County Autauga County, AL
The radar
The Birmingham radar (KBMX), 95 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 524 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510 WWUS84 KBMX 111921 SPSBMX Special Weather Statement National Weather Service Birmingham AL 221 PM CDT MON JUN 11 2018 ALZ040>042-112000- Autauga AL-Lowndes AL-Dallas AL- 221 PM CDT MON JUN 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN AUTAUGA... NORTHWESTERN LOWNDES AND EAST CENTRAL DALLAS COUNTIES UNTIL 300 PM CDT... At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over Tyler, or 7 miles east of Selmont-West Selmont, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Selma, Selmont-West Selmont, Autaugaville, White Hall, Lowndesboro, Benton, Mulberry, Gardner Island, Tyler, Robert F. Henry Lock And Dam, Craig Field Aiport, Selma Drag Strip and Edmund Pettus Bridge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3222 8697 3244 8703 3248 8661 3224 8658 TIME...MOT...LOC 1921Z 264DEG 15KT 3234 8689 $$ 89^GSatterwhite
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 11, 12:13 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 11, 12:13 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1213 PM CDT Mon Jun 11 2018 .UPDATE... For 18Z Aviation. && .SHORT TERM... Today and Tonight. Leftover mid and upper level clouds remain across east Central Alabama early this morning, with localized fog reducing visibilities to below 1 mile at times. Fog will lift with sunrise. Clouds will delay warming across the east, much like yesterday, but will likely also provide differential heating boundaries and a focus for convection by late morning. Synoptically, a weak trough will be across the area today, while the surface remains dominated by a ridge centered to our southeast. Another day of afternoon showers and storms, mainly driven by daytime heating and boundary collisions. Stronger storms could produce strong wind gusts, and with PW values of 1.5-1.75 inches, heavy downpours are expected. Temperatures will be a degree or two cooler today, generally below 90F for the area. With increased moisture though, heat index values will be in the low to mid 90s. Will gradually decrease rain coverage tonight, but could see a weakening MCV clip the area late tonight in weak northwesterly flow. Lows will be in the upper 60s to lower 70s. 14 .LONG TERM... Tuesday through Sunday. A typical summertime pattern of scattered to at times numerous showers/storms is expected this week with weak flow aloft and little air mass change. Given the weak flow, model wind fields aloft at the start of the period Tuesday morning are littered with convectively generated perturbations which will impact the forecast but have low predictability. Overall the Southeast will be within a broad upper trough/weakness in the subtropical ridge, with one ridge centered over New Mexico and one over the Atlantic. Southern stream upper-level trough will remain over the Gulf with upper lows over the western and eastern Gulf. Low-level flow will be westerly due to low-level ridging over the northern Gulf, resulting in good but not overly moist PWATs of 1.7-1.9 inches and layer mean RH values around 70%. The result will be rain chances a little bit above climatology. The stronger storms will be capable of producing gusty winds, frequent lightning, and brief heavy downpours. For Tuesday, best rain chances may be across the southern counties where PWATs approach 2 inches, and in the eastern counties in the vicinity of a weak backdoor cold front moving into North Georgia. Will have to keep an eye out for any stronger storms moving in from the NW Tuesday night, but currently only the 12km and 3km NAMs show this. Will continue with the idea that Wednesday will see the best rain coverage areawide as a weak vorticity axis and axis of higher 500mb mixing ratios trailing from a shortwave in the Mid-Atlantic will be present aloft, and PWATs will be around 1.9 inches areawide. 500mb heights may rise slightly by Thursday as ridging amplifies over the central CONUS behind a trough over New England. Best rain chances may be in the south near the remnant moisture axis. For Friday through the weekend, models have varied some between each other and run to run regarding whether the upper-level ridge or an amplifying trough/possible cutoff low over the western Atlantic will win out. In general, though, expect continued scattered showers and storms with northerly flow aloft and temperatures a couple degrees above normal (low 90s vs. normal upper 80s). If the trough wins out, a back door cold front may approach the area, but not very confident in that happening. Regarding the tropics, the GFS is finally trending towards the other models with just a broad area of low pressure in the western Gulf near an upper low, with a plume of deep tropical moisture moving into Texas and little to no impact locally. 32/Davis && .AVIATION... 18Z TAF Discussion. Scattered showers and thunderstorms will continue through the afternoon. Due to cloud cover and boundaries across the area...only have a moderate confidence for thunderstorms to impact KTCL...KMGM...and KTOI. Included a TEMPO for these sites...with a VCTS elsewhere to account for the lower confidence in TS coverage. Fog development is again possible early Tuesday morning due to low level moisture availability...especially in the areas that receive thunderstorms this afternoon. Included IFR visibilities at KTCL...KMGM...and KTOI though patchy dense fog is possible areawide. Scattered showers and thunderstorms are again possible Wednesday afternoon. 24 && .FIRE WEATHER... Scattered to numerous showers and storms expected each day through the week. Cannot rule out at least isolated coverage during the overnight hours. Light fog and/or low clouds is possible each morning, and most likely will be near locations that receive rainfall the previous day/evening. RH values remain well above critical values. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 88 68 88 69 / 30 50 40 60 30 Anniston 69 88 68 88 69 / 30 60 40 60 30 Birmingham 71 89 71 89 71 / 20 50 40 60 30 Tuscaloosa 71 90 71 90 71 / 30 50 40 60 30 Calera 70 88 69 87 69 / 20 50 40 60 30 Auburn 70 86 69 86 69 / 30 60 40 60 40 Montgomery 71 88 70 89 71 / 30 60 40 60 40 Troy 70 87 70 88 70 / 30 60 40 60 40 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 11, 8:21 AM CDT, 6 hours before
Hazardous Weather Outlook National Weather Service Birmingham AL 821 AM CDT Mon Jun 11 2018 ALZ011>015-017>050-121630- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 821 AM CDT Mon Jun 11 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jun 11, 1:17 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
117 PM CDT MON JUN 11 2018
ALZ022-111900-
Pickens AL-
117 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 200 PM
CDT...
At 116 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Reform to Carrollton to near Garden.
Movement was east at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Aliceville, Gordo, Reform, Carrollton, Pickensville, Ethelsville,
McMullen, Garden, Ashcraft Corner, Johnston Lake, Bevill Lock And
Dam, Gainesville Lake Campground, Dillburg, North Pickens Airport,
McShan, George Downer Airport, Owens, Kirk, Pioneer and Cochrane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3340 8828 3347 8803 3353 8791 3353 8784
3316 8784 3307 8809 3299 8834
TIME...MOT...LOC 1816Z 243DEG 14KT 3342 8797 3324 8810 3315 8822Special weather statement, Jun 11, 1:50 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Birmingham AL
150 PM CDT MON JUN 11 2018
ALZ012-013-022-023-111930-
Fayette AL-Pickens AL-Tuscaloosa AL-Lamar AL-
150 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TUSCALOOSA...NORTHEASTERN
PICKENS...WESTERN FAYETTE AND LAMAR COUNTIES UNTIL 230 PM CDT...
At 149 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bedford to Tuscaloosa. Movement was east
at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Tuscaloosa, Northport, Fayette, Vernon, Sulligent, Gordo, Reform,
Millport, Holt, Brookwood, Coaling, Coker, Kennedy, Belk, Beaverton,
Samantha, McFarland Mall, Lake Lurleen State Park, Tuscaloosa
Amphitheater and Tuscaloosa Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3391 8823 3395 8797 3394 8795 3392 8795
3392 8792 3386 8781 3354 8760 3341 8749
3314 8729 3310 8767 3334 8792 3350 8820
3364 8826
TIME...MOT...LOC 1849Z 273DEG 12KT 3383 8824 3319 8759
89^GSatterwhiteSpecial weather statement, Jun 11, 1:54 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Birmingham AL
154 PM CDT MON JUN 11 2018
ALZ033-111930-
Perry AL-
154 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY COUNTY UNTIL 230 PM
CDT...
At 154 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Greensboro to 8 miles northwest
of Potter Station. Movement was northeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Marion, Heiberger, Suttle, Judson College, Radford, Morgan Springs,
Sprott and Folsom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3266 8747 3278 8747 3282 8733 3266 8703
3264 8705 3260 8704 3257 8708 3254 8708
3253 8709 3250 8713 3249 8721 3265 8749
3266 8749
TIME...MOT...LOC 1854Z 214DEG 12KT 3270 8745 3254 8719
89^GSatterwhiteSpecial weather statement, Jun 11, 2:12 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Birmingham AL 212 PM CDT MON JUN 11 2018 ALZ034-111945- Bibb AL- 212 PM CDT MON JUN 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB COUNTY UNTIL 245 PM CDT... At 211 PM CDT, Doppler radar was tracking a strong thunderstorm over West Centreville, or near Brent, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Brent, Centreville, Talladega National Forest, Ashby, West Centreville, Randolph, Trio, Six Mile and Bibb County Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3300 8720 3303 8688 3287 8688 3286 8717 TIME...MOT...LOC 1911Z 264DEG 16KT 3292 8710 89^GSatterwhite
Special weather statement, Jun 11, 2:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Birmingham AL 221 PM CDT MON JUN 11 2018 ALZ040>042-112000- Autauga AL-Lowndes AL-Dallas AL- 221 PM CDT MON JUN 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN AUTAUGA... NORTHWESTERN LOWNDES AND EAST CENTRAL DALLAS COUNTIES UNTIL 300 PM CDT... At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over Tyler, or 7 miles east of Selmont-West Selmont, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Selma, Selmont-West Selmont, Autaugaville, White Hall, Lowndesboro, Benton, Mulberry, Gardner Island, Tyler, Robert F. Henry Lock And Dam, Craig Field Aiport, Selma Drag Strip and Edmund Pettus Bridge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3222 8697 3244 8703 3248 8661 3224 8658 TIME...MOT...LOC 1921Z 264DEG 15KT 3234 8689 89^GSatterwhite
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:03 PM CDT | Special Weather Statement | BMX | Blount | 27 min |
| Jun 10, 7:25 PM CDT | Special Weather Statement | BMX | Blount | 35 min |
| Jun 10, 7:37 PM CDT | Special Weather Statement | BMX | Jefferson | 23 min |
| Jun 10, 7:44 PM CDT | Special Weather Statement | BMX | Bibb | 31 min |
| Jun 10, 8:03 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby, Tuscaloosa | 27 min |
| Jun 10, 8:06 PM CDT | Special Weather Statement | BMX | Blount | 24 min |
| Jun 10, 8:14 PM CDT | Special Weather Statement | BMX | Winston | 31 min |
| Jun 10, 8:30 PM CDT | Special Weather Statement | BMX | Bibb | 30 min |
| Jun 10, 8:32 PM CDT | Special Weather Statement | BMX | Jefferson, St. Clair | 28 min |
| Jun 10, 8:53 PM CDT | Special Weather Statement | BMX | Talladega | 37 min |
| Jun 10, 9:03 PM CDT | Special Weather Statement | BMX | Jefferson | 27 min |
| Jun 10, 9:04 PM CDT | Special Weather Statement | BMX | Calhoun | 26 min |
| Jun 10, 9:29 PM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Jun 10, 9:43 PM CDT | Areal Flood Advisory | BMX | St. Clair, Talladega | 3 hr |
| Jun 10, 10:06 PM CDT | Flash Flood Warning | BMX | St. Clair, Talladega | 3 hr |
| Jun 11, 5:03 AM CDT | Dense Fog Advisory | BMX | Autauga, Barbour, Blount, Bullock, Calhoun, Chambers and 19 more | 3 hr |
| Jun 11, 1:17 PM CDT | Special Weather Statement | BMX | Pickens | 43 min |
| Jun 11, 1:50 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Tuscaloosa | 40 min |
| Jun 11, 1:54 PM CDT | Special Weather Statement | BMX | Perry | 36 min |
| Jun 11, 2:12 PM CDT | Special Weather Statement | BMX | Bibb | 33 min |
| Jun 11, 2:26 PM CDT | Special Weather Statement | BMX | Lamar | 34 min |
| Jun 11, 3:23 PM CDT | Special Weather Statement | BMX | Elmore | 37 min |
| Jun 11, 3:25 PM CDT | Special Weather Statement | BMX | Autauga | 35 min |
| Jun 11, 3:46 PM CDT | Special Weather Statement | BMX | Jefferson | 29 min |
| Jun 11, 4:00 PM CDT | Special Weather Statement | BMX | Tallapoosa | 30 min |
| Jun 11, 6:35 PM CDT | Special Weather Statement | BMX | Cleburne | 25 min |
| Jun 11, 6:57 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cleburne | 2 hr |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.